MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS 3.5 X 22MM POLYAXIAL SCREW; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE OASYS 3.5 X 22MM POLYAXIAL SCREW; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 48552322
Medical Device Problem Codes Disassembly (1168); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the head broke off the tulip screw during the case.The further reported that the construct had been locked down with the rod and the blocker.The surgeon then checked on x-ray and wanted to change the direction of the tulip head.When he tried to adjust it the head broke off the screw.The tulip head was removed with forceps and the surgeon was able to unwind the thread from the bone.No unintended metal was left in the patient.The bone was good quality and there were no other obvious issues.A new screw was inserted and the case was completed successfully with no lasting consequences for the patient.There was a 30 minute delay to surgery as a result of the reported event.
 
Additional Manufacturer Narrative
Visual inspection, device history review, complaint history review, risk assessment.The screw tulip was confirmed separated based on visual examination.Manufacturing records for this product were reviewed and no anomalies were found.Potential root causes may be: user applies too much torsional force.User applies too much bending/cantilever force.
 
Event or Problem Description

Brand Name
OASYS 3.5 X 22MM POLYAXIAL SCREW
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6413754
Report Number0009617544-2017-00099
Device Sequence Number10840469
Product Code KWP
UDI-Device Identifier04546540371720
UDI-Public(01)04546540371720
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K032394
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48552322
Device Lot Number09C061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1